MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 (192T); HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HIV-1 (192T); HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Catalog Number 09040803190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged a false negative result with the kit cobas 58/68/8800 hiv 192t ivd assay when tested on the cobas 5800 analyzer.The allegation involves a pregnant patient who was diagnosed as hiv antibody positive through serology testing using the geenius hiv ½ supplemental assay and hiv ab/ag screening.However, the hiv-1/hiv-2 quant assay on the cobas 5800 analyzer produced a negative result for viral load.The customer confirmed that the patient was not treated with any hiv-related medications.No harm was alleged.
 
Additional Manufacturer Narrative
The analysis was performed on a cobas 5800 analyzer (serial number: (b)(6).The investigation determined that the hiv-1/hiv-2 quant assay performed within specifications, and no product issue was identified.A review of the provided run data confirmed that the ct values were within expected ranges, indicating no pre-analytical errors and validating the negative result produced by the cobas 5800 analyzer.Subject matter experts suggested several possible explanations for the discrepancy between the serology and molecular test results, including the potential for the patient being an elite suppressor or a false positive serology result.Additionally, the hiv-1/hiv-2 qual assay, which uses different primers and probes, also yielded a negative result, further supporting the validity of the molecular test results.The possibility of a mutation affecting the assay was deemed unlikely given the consistent findings across multiple assays.The test is intended for use in conjunction with clinical presentation and other laboratory markers of disease progress.The investigation concluded that no product issue was identified with the roche assay.

Brand Name
COBAS® HIV-1 (192T)
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS (HIV) VIRAL LOAD MONITORING TEST
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23070665
Report Number2243471-2025-02969
Device Sequence Number9996615
Product Code MZF
UDI-Device Identifier00875197006407
UDI-Public00875197006407
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
BP150262
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number09040803190
Device Lot NumberM23842
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2025
Initial Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale